For the love of all thats demonic..... what's next??!!!

For the love of all thats demonic..... what's next??!!!

For the last couple of days, my left foot has felt a bit weird. It is now decidingly numb under the heel. It is tingling as I have just hobbled to the kitchen and back for a cuppa!!

Now is this something else thats connected, or is it because of the osteochondrial lesion od the talus that I have on that foot??

dont wanna ask the quack, I go on the 13th Feb for the results of the wrist xrays.

Getting fed up with one thing after another giving up!!

Ann xx

18 Replies

oldestnewest
  • Don't give up :( It is horrible when there's just one thing after another. Perhaps it is because of the lesion. It's in the ankle, yes? If it is, it could be responsible for the numbness. A bit like carpal tunnel syndrome perhaps.

    I hope you get to the bottom of it soon.

    I feel a bit like Mrs Potato Head at times too! Wouldn't it be great if we could just swap out the offending body part ;)

    Take care and definitely don't give up!

    Carolyn x

  • Hi Carolyn, the talus is the big bone in your foot, that the ankle bones sit on top. My podiatrist and the orthopaedic surgeon she sent me to had never seen that damage in the bone before. In layman terms, I have took a big chunk out of the enamel surface of the bone, and it was a severe injury as it has damaged the cartilage too.

    Yeah, hopefully Doc will have gone through my results, he said he would, for the appt in feb. Hoping he will see things my way and maybe agree to a trial of thyroxine.

    I thought though, that once you were on thyroxine, you cannot ever stop it. Is that right??

    Ann xx

  • Ouch!

    I'm not sure if that is true about never being able to stop thyroxine. It might take a while for your own production of thyroid hormone to resume though. People with post-partum hypothyroidism often reverses after 18 months - 2 years. I would presume then that these patients can stop taking thyroxine, else how would they know it had reverse? Just a thought. I don't know for sure.

    If you are borderline hypo, you could have some swelling as a result. This could be aggravating your injury and trapping a nerve, like with carpal tunnel syndrome that is so often a symptom of hypothyroidism.

    I hope your doctor sees things your way too. It's about time you caught a break!

    Carolyn x

  • I had 90% removed 20 years ago.. my thyroxine administration has been appauling for 20 years.. I don't take them anymore.. I meditate.. I'm fine.. the human mind is very powerful is used correctly.. maybe my remaining 10 % is functioning .. I don't know. I won't let the pharmasuitical industry poision my body.. never take any tablets.. never realy been I'll.. never had the flu..

  • Hi

    If it is worse or painful in mornings, then it could be start of plantar fasciitis.

    My GP diagnosed me with this a couple of years ago. GP advises it can be linked to thyroid.

    In me, my plantar fasciitis is a belweather for my thyroid treatment, ranging from perfectly normal to sleeping with feet up against the wall to kill the discomfort.

    Worth asking about.

    Paul

  • Hi Paul, it is worse in the mornings, and we have got a fair decent amount of snow here. We got a good 6 inches last night, and am not that far from the M6 that had a foot of snow!! Now it is persisting it down! lol

    Will mention to the quack if it is still the same

    Ann xx

  • Ann

    Took me 2.5 hrs to do 35 miles on Friday night. Snow tyres got me to village but had to use chains to get up the last hill, so was frozen by time got home.

    Is it me or has thyroxine got to be variable at moment, some batches seem really strong, others seem to be as strong as a sugar lump? Playing havock with energy levels and work.

    Paul

  • I found that when I started taking Selenium the pain disappeared, almost overnight. It was most probably just a coincidence but it could be worth a try if you don't take it already. I have read that selenium can help convert T4 to T3 so that is what I am basing my hypothesis on. I hope it will get better soon, it is so wearing and tiring. x

  • That is very interesting. I had a lot of joint pain and stiffness when I was on levo. When I switched to NDT the pain reduced significantly, almost overnight. I believed that was due to the reduction of T4 in my system. What you suggest about selenium may well have been having the same effect. If the T4 was building up in your system it may have been causing your pain. Once it was able to be converted, the level of T4 reduced and so did your pain. Makes a lot of sense to me and fits in with my theory of T4 build-up causing pain :)

  • Hello everyone,

    It is my belief that any form of hormone medication can play havoc on our systems. This "havoc" does not always rear it's ugly head immediately. It can take, in some cases, several years and by this time the body has simply had enough (also by this time much damage can have been done) and can't cope with what is going on. This in turn has upset the adrenal glands (these are NEVER supported as they should be) so stress levels remain high and most likely increase. This, of course, just makes matters worse. If an injury has been or is involved the situation intensifies. It is a vicious circle. But how can we get off the circle. Know idea. Perhaps as consumers of thyroid meds we can learn to listen/feel what we need --- take it when we feel we need it or perhaps even giving our systems a complete rest form these dreadful meds (they are not dreadful for everyone on course). People can come off them. Some because they are well again and some just become so intolerant to one type as it makes them so ill --- as in my case.

    There is too much readiness/keeness to put people on these medications without doing proper checks. A symptom is treated rather than the whole person. This will never work.

  • Ann, I would keep a very close eye on this & waste no time in getting a Rheumatologist referral if it worsens. In my experiance, your problems could well be due to not having your Thyroid issues addressed & treated.

    For years I had a nipped Sciatic nerve which eventually extended down my leg into my foot causing 'foot drop'. It was the Rheumatologist who suggested my Thyroid meds should be reviewed & possibly increased which is exactly what Dr Skinner did. Gradually the problem improved & is now completely healed.

    In your position I really wouldn't hang on expecting the NHS to eventually help you. The longer time goes on more & more symptoms/effects emerge which just become all the more harder to overcome.

    PP

  • I developed plantar fasciitis when on too low dose of NDT (T4 was in low end of the range).

    My dog's physio (yes dog!) said get someone strong to press down on your heel with the ball of their hand (husband used his thumb ) and push forward with the same pressure to the ball of the foot (has to be someone strong and you can't do it yourself). We tried with cream but better without, better friction. Physio said it would imporove osmosis. It does help.(me at least).

  • Hi ChemicalAngel. I had plantar faciitis for four years approx. (Self diagnosed) but compared symptoms with folk at work who had the same thing. THEN I was diagnosed with Hashimotos and within a week of starting to take thyroxine, the pain disappeared. Now, that could be coincidence couldn't it, but after four years.... Now I have a frozen shoulder which can apparently be something to do with underactive thyroid too!! It just never ends..... xx

  • Hi all I've been reading your messages with interest. I was diagnosed with an underactive thyroid 8 years ago and was quite happy taking Levo. After the birth of my son 5 years ago I seemed symptomatic all the time but had normal results. Last year I was diagnosed with hashimotos and lupus!

    I'm told my lupus is in remission and my thyroid within normal levels (was 17.1 in may last year). However my feet was sooooo painful, the joints of my fingers hurt and my shoulders are always aching! I've tried to get my GP to refer me to a endo but they seem to think all my symptoms are lupus whereas my rhemuy feel he has it under control!

    Two diseases that show the same symptoms is leaving me always questioning why I am feeling this way and what is causing what!

    Hey hoo!

  • I put my aching shoulders down to the need of industrial 'over shoulder boulder holders!!'

  • Having just been through the humiliation of a bra fitting, I was told that the underband should take 80% of the strain while the shoulder straps just 20%! Have to admit its a lot more comfortable! ;)

  • Hi Zoeblu, I was 'measured' at good old marks and spencers, tried on what was supposedly my size, and I had more hanging out underneath and over the top of the cups, than in the bloomin thing!!

    Trying on various sizes got me into the bras I am comfortable with, and know the band takes most of the strain, but I need a GG cup size!!!

You may also like...